Jump to content

Photo

Prednisone Following A Cortisone Shot?

prednisone cyst acne cortisone shot accutane pills

4 replies to this topic

#1 jjasd33

jjasd33

    Junior Member

  • Members
  • Posts & Likes
    Posts: 51
    Likes: 1
About Me
  • Joined: 30-January 13

Posted 16 October 2013 - 10:44 AM

Posted yesterday about getting a cortisone shot while on accutane. Got my shot this morning on a red cyst next to my nose and was also given 10 prednisone pills. The doc said to take 2 a day for 3 days and then use the other remaining whenever you get another cyst flare up.

 

My question is that should I follow the advice of taking 2 a day for 3 days, or should I take 3 today, 2 tomorrow, and one the following day? I have read that gradually decreasing dose gives good results. I just do not know what dosage the pills are..i have to check when i get done work.

 

What will make the cyst decrease faster and permanently?

 

Anyone have any experience with prednisone? Never took it before but have had a handful of injections that for the most part did their job.



#2 maria199

maria199

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 390
    Likes: 76
About Me
  • Gender:Female
  • Interests:Medicine, Physics-Chemistry-Maths, gardening
  • Joined: 12-September 13

Achievements

     

Posted 16 October 2013 - 11:39 AM

Prednisone reduces inflammation as the shot does. Perhaps your doctor thought to kick the cyst both topically and internally. I know that corticosteroids should be weaned off after prolonged usage because they can cause internal hormonal issues but i don't know if they have a better result by weaning. The only usage of weaning i know is to prevent adrenal insufficiency after prolonged usage. But i am not an expert on these things.



#3 jjasd33

jjasd33

    Junior Member

  • Members
  • Posts & Likes
    Posts: 51
    Likes: 1
About Me
  • Joined: 30-January 13

Posted 16 October 2013 - 12:19 PM

Prednisone reduces inflammation as the shot does. Perhaps your doctor thought to kick the cyst both topically and internally. I know that corticosteroids should be weaned off after prolonged usage because they can cause internal hormonal issues but i don't know if they have a better result by weaning. The only usage of weaning i know is to prevent adrenal insufficiency after prolonged usage. But i am not an expert on these things.

 

yeah, i plan to only use these pills until the bump reduces..definitely not long term, thats what the accutane is for



#4 maria199

maria199

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 390
    Likes: 76
About Me
  • Gender:Female
  • Interests:Medicine, Physics-Chemistry-Maths, gardening
  • Joined: 12-September 13

Achievements

     

Posted 16 October 2013 - 12:23 PM

Yes, i believe the weaning is required to prevent any health problems after a long time (which isn't your case) not to actually improve the results of short term usage.



#5 jjasd33

jjasd33

    Junior Member

  • Members
  • Posts & Likes
    Posts: 51
    Likes: 1
About Me
  • Joined: 30-January 13

Posted 16 October 2013 - 02:33 PM

thanks, i just hope that when i stop the prednisone, i don't get an immediate flare up like other people have...but the people who have got the flare-ups have been on a strong and long term (more then 3 weekss) dosage. Idkkk though.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users